MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Model Number 90485
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during balloon angioplasty with stent placement procedure in a patient with carotid artery stenosis, the subject balloon deflated on its own inside the patient anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the reported lot number was not confirmed as the packaging was not returned with the device.During inspection the balloon catheter was confirmed to be damaged.The balloon failed the functional test.Following inflation it was noted to be leaking, thereby confirming the as reported complaint.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed during device analysis.The analysis results are consistent with the reported event.The device did not met specifications when received for complaint investigation based on the functional and visual anomalies noted to the returned parts of the device.Additional information received indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition during preparation/prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was described as 'very meandering'.The balloon was successfully inflated during preparation but it was reported that 'when the relevant flowgate was inflated inside anatomy, the balloon deflated on its own'.The as reported event of 'balloon leaked during use' as well as the as analyzed event of 'balloon catheter damaged' and 'balloon leaked during use' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14017214
Report Number3012931345-2022-00075
Device Sequence Number17714245
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public00815742004854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number90485
Device Catalogue Number90485
Device Lot Number0000061858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown